What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 7, 6:38 AM EST, 1 hour 52 minutes earlier. Its key messages:
- 1) Snow continues across the region into today. Light amounts expected up to 1 to 2 inches for Long Island and Southern CT. 2) Arctic front moves across early with plummeting temperatures and strengthening winds behind the front. Extreme cold warnings and wind advisories remain in effect and were not changed from previous forecast. 3) Weakening high pressure will allow for a moderation of the airmass towards the middle of next week. 4) A few weak waves of low pressure give additional chance of snow mid to late next week.
Area forecast discussion, Feb 7, 6:38 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service New York NY
638 AM EST Sat Feb 7 2026
.WHAT HAS CHANGED...
Gale warnings on ocean extended to 12PM EST Sunday. Heavy
freezing spray warnings on ocean and LI Sound extended to 12PM
EST Sunday. Freezing spray advisories issued for NY Harbor and
Peconic and Gardiners Bays from 1PM EST this afternoon until
12PM EST Sunday. Otherwise, no other significant changes to the
forecast.
&&
.KEY MESSAGES...
1) Snow continues across the region into today. Light amounts
expected up to 1 to 2 inches for Long Island and Southern CT.
2) Arctic front moves across early with plummeting temperatures
and strengthening winds behind the front. Extreme cold warnings
and wind advisories remain in effect and were not changed from
previous forecast.
3) Weakening high pressure will allow for a moderation of the
airmass towards the middle of next week.
4) A few weak waves of low pressure give additional chance of
snow mid to late next week.
&&
.DISCUSSION...
.KEY MESSAGE 1...
Very strong synoptic forcing from elongating NW to SE upper
level trough will allow for a strong low to develop along the
arctic front as it passes offshore. This will prolong snow
across the region, especially farther east across Long Island
and Southern CT. Total snow amounts are in the 1 to 2 inch range
for these locations with lesser amounts to the north and west
within the forecast region. For Southeast CT and Eastern Long
Island, some locally higher amounts of snow, perhaps localized
up to 3 to 4 inches will be possible especially in any banding
of snow.
Dry conditions return tonight.
.KEY MESSAGE 2...
Arctic front moves across early today from west to east. A
rapid increase in the pressure gradient will make for
strengthening northerly flow. This will bring strong cold air
advection and winds will be sustained near 25 to 35 mph for late
this morning into this afternoon. Both the NAM and GFS still
indicate the tropopause dropping a little below 400mb late this
afternoon into early this evening. The NAM and GFS also indicate
the 1000-500 mb thickness decreases to just 5020 to 5060 meters.
Top of the mixed layer from BUFKIT soundings from the RAP and
GFS and somewhat from the NAM indicate top of mixed layer winds
getting to near 50 mph. Think these gusts will be realized at
the surface for most locations. Therefore the wind advisory
remains in effect until midnight tonight for the entire region.
After that, winds start to decrease but will still remain quite
gusty. This comes from a steep pressure gradient between
offshore low pressure and strong high pressure in the Ohio
Valley. The high pressure starts to move more into the local
area for Sunday into Sunday night.
The other hazard of this event is the extremely cold wind
chills forecast across the region, starting early this morning
for Orange NY and Western Passaic NJ and then making their way
farther east late this morning into early this afternoon. The
arctic air eventually gets to Eastern Long Island and Southeast
CT by the start of this evening.
Daytime highs will likely be reached this morning with falling
temperatures thereafter in response to the cold air advection
from the increasingly gusty northerly flow. Initial temperatures
this morning are generally in a range from the lower teens to
lower 20s and then by the start of this evening, the temperature
will have fallen to the single digits to upper teens. Taking
into account the strengthening winds, the forecast wind chills
drop to near -10 to -20 degrees north and west of NYC this
morning with NYC and rest of Lower Hudson Valley and rest of NE
NJ getting mostly near -10 wind chills late this morning into
this afternoon. For SW CT and western Long Island, those
locations start to see wind chills -5 to -10 this afternoon. The
subzero wind chills start to move in for SE CT and Eastern Long
Island by the start of this evening.
It is this sequence of forecast wind chills, they are
technically meeting cold weather advisory criteria and to
simplify headlines, made the extreme cold warning start earlier
in the day to cover the entire timeframe where wind chills will
reach advisory and warning levels. The end time still appears on
track as by 1PM Sunday, the wind chills are near zero and in
single positive digits along the coast while across the interior
will be near -5 to -9. The 1PM Sunday wind chill values are not
quite meeting advisory thresholds anymore.
Then for tonight into early Sunday, the coldest wind chills are
expected, down to near -20 to -25 across the interior and
near -15 to -20 towards the coastline. Wind gusts continue this
evening with strongest of the winds expected to occur. The
winds start to trend down overnight. The wind advisory goes from
9AM this morning until midnight tonight. The max wind gusts are
still near 50 mph for most locations in the area.
It is possible cold weather advisories would be needed for
Sunday night into early Monday. Minimum wind chills for that
period get near -5 along the coast and near -10 to -12 across
the interior.
.KEY MESSAGE 3...
The high pressure continues to move into the local region early
next week but will be weakening as it does so. Flow aloft
transitions from more amplified and meridional to less amplified
and more zonal. Temperatures are forecast to trend up and
getting closer but still a little below normal values for this
time of year.
.KEY MESSAGE 4...
With the less amplified flow next week, there are still some
shortwaves that will approach the local area. At the surface,
there are a few weak waves of low pressure that approach. With
still a colder than normal airmass, main precipitation mode
would be light snow. There is model uncertainty and with less
confidence, the POPs are less than 30 percent.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
An arctic cold front is passing through the terminals this
morning. The terminals then remains between a strong low to the
east and a strong high to the west.
MVFR to VFR conditions for most, with some pockets of IFR in
steadier snow to the east. General improvements to VFR by mid-
morning, though eastern terminals may remain MVFR through early
afternoon. -SN possible for the NYC terminals. Steadier SN for
KBDR, KISP, KGON eventually tapers off by early afternoon.
Total accumulations less than an inch for the NYC metros/KSWF,
around 1 inch KBDR/KISP, 2-3 inches for KGON. Potential for
KGON/KISP/KBDR to see higher amounts depending on banding.
Winds very quickly shifting out of the NW this morning and
increasing to 15-25kt with G30-40kt. A few higher gusts up to
50 kt possible into this afternoon. The eastern terminals will
be slower to ramp up. The strong winds continue tonight,
slightly weakening after 3Z, but remaining 25-35kt through
Sunday morning.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for the timing of category changes.
A few gusts up to 50 kt possible this afternoon.
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
Sunday: VFR. NW winds 15-20 kt with gusts 25-35 kt, diminishing
to 10-15 gusts around 15-20 kt at night.
Monday and Tuesday: VFR.
Wednesday: MVFR or lower with a chance of snow inland and rain or
snow at the coast.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Initial conditions are below SCA levels on all waters, but more
rough conditions rapidly materialize this morning with the
passage of the arctic front. Winds will increase to SCA levels
and gales soon thereafter. Freezing spray develops, initially
light this morning. With the winds increasing into the
afternoon and temperatures getting colder, the freezing spray
becomes moderate to heavy over the Long Island Sound and ocean
waters. For ice free portions of the waters within NY Harbor and
Gardiners Bays, they too are shown to have an increase in
freezing spray, but limited those waters to moderate freezing
spray with fetch being less.
Hazards, gale warning remains in effect for all waters today
through tonight, but was extended until 12PM Sunday for all
ocean zones. The heavy freezing spray warnings and freezing
spray advisories start this afternoon at 1PM and have an end
time of 12PM Sunday.
Thereafter for Sunday afternoon into Sunday night, the winds
will trend downward, allowing for a relative improvement in
conditions. Freezing spray becomes lighter as a result. Would
expect prolonged SCA conditions Sunday afternoon into Sunday
night on all waters and perhaps for the ocean early Monday.
A weakening pressure gradient will eventually lead to sub-SCA
conditions for all waters later Monday and continuing into the
middle of next week.
&&
.CLIMATE...
Record Low Maximum Temperatures for Sun Feb 8:
KEWR: 18/1985
KBDR: 18/1994
KNYC: 8/1895
KLGA: 21/1985
KJFK: 22/1967
KISP: 20/1985
Record Low Temperatures for Mon Feb 9:
KEWR: -14/1934
KBDR: 5/1963
KNYC: -15/1934
KLGA: 7/1979
KJFK: 8/1979
KISP: 5/1967
The record lows for Central Park and Newark above represent the all
time record lows for those sites. Temperatures are not expected
to fall to those levels.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until midnight EST tonight for CTZ005>012.
Extreme Cold Warning from 1 PM this afternoon to 1 PM EST
Sunday for CTZ005-006-009-010.
Extreme Cold Warning from 6 PM this evening to 1 PM EST Sunday
for CTZ007-008-011-012.
NY...Wind Advisory until midnight EST tonight for NYZ067>075-
078>081-176>179.
Extreme Cold Warning from 1 PM this afternoon to 1 PM EST
Sunday for NYZ078-080-177-179.
Extreme Cold Warning from 6 PM this evening to 1 PM EST Sunday
for NYZ079-081.
Extreme Cold Warning until 1 PM EST Sunday for NYZ067.
Extreme Cold Warning from 10 AM this morning to 1 PM EST
Sunday for NYZ068>075-176-178.
NJ...Wind Advisory until midnight EST tonight for NJZ002-004-006-
103>108.
Extreme Cold Warning until 1 PM EST Sunday for NJZ002.
Extreme Cold Warning from 10 AM this morning to 1 PM EST
Sunday for NJZ004-006-103>108.
MARINE...Gale Warning until 6 AM EST Sunday for ANZ331-332-335-338-340-
345.
Heavy Freezing Spray Warning from 1 PM this afternoon to noon
EST Sunday for ANZ331-332-335-350-353-355.
Freezing Spray Advisory from 1 PM this afternoon to noon EST
Sunday for ANZ338-340.
Gale Warning until noon EST Sunday for ANZ350-353-355.
&&
DISCUSSION...JM
AVIATION...MW
MARINE...JMHazardous weather outlook, Feb 7, 1:59 AM EST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
159 AM EST Sat Feb 7 2026
NJZ004-006-103>108-NYZ068>075-176-178-080700-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
159 AM EST Sat Feb 7 2026
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 PM EST SUNDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ002-NYZ067-080700-
Western Passaic-Orange-
159 AM EST Sat Feb 7 2026
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
1 PM EST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-006-009-010-NYZ078-080-177-179-080700-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Northwest Suffolk-Southwest Suffolk-
Northern Nassau-Southern Nassau-
159 AM EST Sat Feb 7 2026
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 PM EST SUNDAY...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-008-011-012-NYZ079-081-080700-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeast Suffolk-Southeast Suffolk-
159 AM EST Sat Feb 7 2026
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 PM EST SUNDAY...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ345-080700-
South Shore Bays from Jones Inlet through Shinnecock Bay-
159 AM EST Sat Feb 7 2026
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-340-080700-
New York Harbor-Peconic and Gardiners Bays-
159 AM EST Sat Feb 7 2026
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
NOON EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Freezing Spray Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freezing Spray Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-080700-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
159 AM EST Sat Feb 7 2026
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 PM THIS AFTERNOON
TO NOON EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Heavy Freezing Spray Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heavy Freezing Spray Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-355-080700-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
159 AM EST Sat Feb 7 2026
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON EST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 PM THIS AFTERNOON
TO NOON EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Heavy Freezing Spray Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Heavy Freezing Spray Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Feb 7, 8:12 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
812 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Mystic 41.36N 71.97W
02/07/2026 M3.3 Inch New London CT Cocorahs
&&Local storm report, Feb 7, 8:13 AM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
813 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 2 NNE Norwich 41.58N 72.08W
02/07/2026 M2.6 Inch New London CT Cocorahs
&&Local storm report, Feb 7, 8:14 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
814 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 S Waterford 41.31N 72.15W
02/07/2026 M2.3 Inch New London CT Cocorahs
&&Local storm report, Feb 7, 8:18 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
818 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 NNE Ledyard Center 41.49N 72.02W
02/07/2026 M3.8 Inch New London CT Cocorahs
&&Local storm report, Feb 7, 8:26 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
826 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Snow Greenport 41.10N 72.36W
02/07/2026 M2.0 Inch Suffolk NY Public
&&Local storm report, Feb 7, 8:29 AM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service New York NY
829 AM EST Sat Feb 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM Snow 1 S Montauk 41.04N 71.95W
02/07/2026 M3.5 Inch Suffolk NY Public
&&